Alert archive / Florida / Coastal Flood Statements in 2015

Coastal Flood Statement 1, NWS Key West, FL

September 25, 2015Monroe County, Florida

NWS Key West, FL issued this coastal flood statement at Sep 25, 2015, 3:54 AM EDT for Monroe County, Florida. It took effect at Sep 25, 2015, 4:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Sep 25, 2015, 3:54 AM EDT (07:54 UTC)
In effect from
Sep 25, 2015, 4:00 AM EDT
Expired
Sep 25, 2015, 10:54 AM EDT
In force
7 hr
Issued by
NWS Key West, FL

County Monroe County, FL

The radar

The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 07:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 7.9 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2015-09-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1659 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2015-09-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1659 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
813 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

439 
WHUS42 KKEY 250754
CFWKEY

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
354 AM EDT FRI SEP 25 2015

FLZ076>078-251600-
/O.NEW.KKEY.CF.S.0001.150925T0800Z-150925T1600Z/
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
354 AM EDT FRI SEP 25 2015

...MINOR COASTAL FLOODING POSSIBLE IN LOW-LYING AREAS THROUGH MID
   MORNING...

* COASTAL FLOODING...HIGHER THAN PREDICTED TIDAL LEVELS IN
  COMBINATION WITH THE SPRING TIDES SHOULD LEAD TO MINOR COASTAL
  FLOODING OF LOW-LYING AREAS IN THE FLORIDA KEYS THIS MORNING.

* TIMING...WATER LEVELS WILL RISE TO BETWEEN ONE HALF AND ONE FOOT
  ABOVE THE PREDICTED VALUES...ESPECIALLY DURING THE TIMES OF HIGH
  TIDE. THE TIMES OF HIGH TIDE RANGE WILL FROM 630 AM TO 700 AM THIS
  MORNING IN THE MIDDLE AND UPPER KEYS...TO BETWEEN 800 AND 830 AM
  IN THE LOWER KEYS.

* IMPACTS...THE PRIMARY HAZARD WILL BE MINOR FLOODING OF THE LOWEST
  ELEVATION STREETS. SOME STORM DRAINS WILL OVERFLOW...AND SOME LOW-
  LYING DOCKS AND SEAWALLS COULD BE OVER-TOPPED.

$$

FUTTERMAN
1 follow-up statement
929 
WHUS42 KKEY 251454
CFWKEY

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1054 AM EDT FRI SEP 25 2015

FLZ076>078-251600-
/O.CAN.KKEY.CF.S.0001.000000T0000Z-150925T1600Z/
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
1054 AM EDT FRI SEP 25 2015

...COASTAL FLOOD STATEMENT CANCELLED...

THE TIMES OF HIGH TIDE HAVE PASSED FOR MUCH OF THE FLORIDA KEYS.
WATER LEVELS WILL CONTINUE TO FALL THROUGH THE AFTERNOON. ADDITIONAL
COASTAL FLOOD STATEMENTS MAY BE REQUIRED TONIGHT FOR SATURDAY
MORNING'S HIGHER THAN PREDICTED WATER LEVELS.

$$

CLR

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at Sep 25, 3:45 AM EDT, 9 minutes earlier.

Area forecast discussion, Sep 25, 3:45 AM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KEY WEST FL
345 AM EDT FRI SEP 25 2015

.DISCUSSION...IN THE MID AND UPPER LEVEL...(700-200 MB)...LATEST
AVAILABLE IR IMAGERY OVERLAID WITH MODEL STREAMLINE ANALYSIS AS 300
AM...ILLUSTRATE A NEARLY STATIONARY MID AND UPPER LOW PRESSURE
SYSTEM LOCATED OVER CENTRAL GEORGIA-ALABAMA. UPPER LEVEL WINDS ARE
WESTERLY ACROSS THE BREADTH OF THE GULF...AVERAGING 30 TO 40 KNOTS
AT 250 MB. THE AREA OF BEST UPPER DIFFLUENCE SEEMS TO HAVE SHIFTED
EASTWARD TO BETWEEN THE UPPER KEYS AND ANDROS ISLAND. AT THE SURFACE
AND IN THE LOWER TO MIDDLE LEVELS...(SURFACE TO 700 MB)...THERE IS A
WEAK SURFACE LOW NEAR CHARLESTON SOUTH CAROLINA...WITH A TRAILING
TROUGH EAST OF THE FLORIDA PENINSULA. ACROSS THE LOWER LATITUDES...
WEAK AND BROAD LOWER PRESSURE IS IN PLACE ACROSS THE
SOUTHWEST...WEST...AND NORTHWESTERN CARIBBEAN BASIN. LAST EVENINGS
00Z SOUNDING ILLUSTRATED THE CONTINUATION OF A VERY MOIST PATTERN
EVEN BY LATE SEPTEMBER STANDARDS WITH A MOSTLY EAST GENTLE FLOW FROM
THE SURFACE TO 700 MB...AND TOTAL PWAT (PRECIPITABLE WATER) AT 2.08
INCHES.

.CURRENTLY...AS OF 300 AM...SKIES ARE PARTLY TO MOSTLY  CLOUDY
ACROSS THE ISLANDS AND ADJOINING WATERS. KEY WEST RADAR DETECTS
ISOLATED TO SCATTERED SHOWERS WITHIN BANDS ACROSS THE CENTRAL
FLORIDA STRAITS...AFFECTING PORTIONS OF THE MIDDLE AND LOWER FLORIDA
KEYS...AS WELL AS THE NEARSHORE GULF WATERS TO THE NORTH...AND THE
OFFSHORE GULF WATERS 20 TO 60 NM WEST OF MAINLAND MONROE COUNTY.
TEMPERATURES AT THIS HOUR ARE IN THE LOWER 80S WITH DEWPOINTS IN THE
MID TO HI 70S OUTSIDE OF SHOWERS AND STORMS. C-MAN STATIONS ALONG
THE FLORIDA REEF ARE REGISTERING SOUTHEAST 10 TO 15 KNOTS OUTSIDE OF
SHOWERS AND STORMS.

.SHORT TERM...TODAY THROUGH MONDAY NIGHT...MID AND UPPER LOW
SITUATED NOW OVER THE ALABAMA/GEORGIA LINE WILL DRIFT NORTHWARD
TODAY THROUGH SATURDAY...BEFORE DAMPENING OUT AND HAVING LESS OF AN
INFLUENCE. GIVEN THE RELATIVE POSITION OF THIS FEATURE...BEST
DIFFLUENCE WOULD APPEAR TO BE JUST EAST OF THE SERVICE AREA.
NEVERTHELESS...BOTH LATEST AVAILABLE ECMWF AND GFS MODEL FORECAST
SOUNDING ILLUSTRATE THE MAINTENANCE OF A VERY MOIST LOWER TO MIDDLE
LEVEL TROPOSPHERE TODAY THROUGH MONDAY NIGHT...WITH COLUMNAR PWAT
REMAINING BETWEEN 1.75 AND 2.00 INCHES. BUT THAT STILL BEING THE
CASE...MORE CONSISTENT INDICATIONS OF SURFACE RIDGING ARE INDICATED
ACROSS THE FLORIDA PENINSULA TODAY THROUGH THE WEEKEND.

NOW DURING SATURDAY AND SUNDAY...LARGE SCALE MODELS ARE DEVELOPING
ANOTHER DEEP MIDDLE AND UPPER LOW PRESSURE SYSTEM OVER THE WESTERN
GULF OF MEXICO NEAR THE TEXAS/MEXICAN GULF COAST. IMPLICATIONS OF
THIS ARE FOR A SURFACE/LOW LEVEL TROUGH...WITH AMPLE MIDDLE LEVEL
VORTICITY TO LIFT NORTHWARD OUT OF THE WESTERN/SOUTHWESTERN
CARIBBEAN SEA DURING THAT TIME.

THEN BY SUNDAY NIGHT THRU MONDAY NIGHT...A SURFACE LOW PRESSURE
SYSTEM IS PROGGED TO DEVELOP IN THE SOUTHCENTRAL GULF OF
MEXICO...THEN DEEPEN A FEW MILLIBARS MONDAY AND MONDAY NIGHT BEFORE
MOVING ASHORE ACROSS THE NORTHERN GULF COAST ON TUESDAY. MODEL
FORECAST SOUNDING REMAIN MOIST THROUGHOUT HE PERIOD...AND GIVEN LOWER
LEVEL CONFLUENT FLOW...WILL KEEP LOW CHANCE POPS IN THE GRIDS FOR
NOW ACROSS THE SERVICE AREA...BUT CHANCES FOR RAIN WILL LIKELY NEED
TO BE RAISED IF THIS SCENARIO BECOME EVEN MORE CONSISTENT IN THE
MODELS. AT LEAST GENTLE TO MODERATE SOUTHEASTERLIES WOULD BE IN
PLACE FOR THE  PERIOD...BUT A SLIGHTLY STRONGER GRADIENT COULD
RESULT IN HIGHER WINDS GIVEN THIS SYNOPTIC SCENARIO. MARINERS ARE
ADVISED TO STAY ATTUNED TO THIS.

&&

.LONG TERM...TUESDAY THROUGH THURSDAY...PATTERN LOOKS TO BE MORE
SEASONABLE...AS RIDGING SETS UP ACROSS THE FLORIDA PENINSULA...WITH
LIGHT TO GENTLE EAST WINDS AND DEEPER MOISTURE. WILL MAINTAIN LOW
CHANCE FOR POPS ATTM.

&&

.MARINE...GIVEN THE LOWER PRESSURE TO THE SOUTH THIS
MORNING...GENTLE TO MODERATE WINDS THIS MORNING ARE BLOWING ACROSS
THE WATERS...WITH HIGHER GUSTS IN AND NEAR SHOWERS AND STORMS. THEN
EXPECT GENTLE EAST TO SOUTHEAST WINDS BY LATE MORNING WHICH WILL
CONTINUE THRU SUNDAY. BY SUNDAY NIGHT...AT LEAST GENTLE TO MODERATE
WINDS ARE EXPECTED ACROSS ALL WATERS AND CONTINUING THRU MONDAY
NIGHT...HOWEVER...MODERATE TO FRESH WINDS ACROSS THE GULF WATERS AND
WESTERN STRAITS ARE A POSSIBILITY AND EVEN SOME LONG PERIOD SWELL.
CONFIDENCE TO LOW TO ADVERTISE THOSE CONDITIONS AT THIS POINT BUT
WILL MONITOR. ANY WINDS AND SEAS WOULD LET DOWN BY TUESDAY.

&&
.AVIATION...OUTSIDE OF A MVFR/IFR ENCOUNTER OR TWO THIS
MORNING...VFR CONDITIONS WILL PREVAIL AT THE KEY WEST AND MARATHON
TERMINALS. AWAY FROM ANY SHOWERS OR THUNDERSTORMS...EAST TO
SOUTHEAST WINDS OF AROUND 10 KNOTS CAN BE EXPECTED.

&&

.CLIMATE...IN 1998...CATEGORY 2 HURRICANE GEORGES BATTERED THE LOWER
KEYS WHILE DROPPING 8.38 INCHES OF RAINFALL IN KEY WEST. THIS IS
BOTH THE RECORD FOR THIS DATE AND THE WETTEST DAY EVER RECORDED IN
THE MONTH OF SEPTEMBER.

&&

.PRELIMINARY POINT TEMPS/POPS...
KEY WEST  88  79  88  79 / 30 30 30 30
MARATHON  90  79  90  79 / 30 30 30 30

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...NONE.
&&

PUBLIC/MARINE.........FUTTERMAN
AVIATION/NOWCASTS.....APA

VISIT US ON THE WEB AT WEATHER.GOV/KEY

FOLLOW US ON FACEBOOK AND TWITTER AT...

WWW.FACEBOOK.COM/NWSKEYWEST
WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Sep 24, 6:00 AM EDT, 21 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
600 AM EDT THU SEP 24 2015

FLZ076>078-GMZ031>035-042>044-052>055-072>075-251000-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND
BARNES SOUND-
BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
600 AM EDT THU SEP 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS. THE PRIMARY THUNDERSTORM HAZARD WILL BE
LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS. THE PRIMARY THUNDERSTORM HAZARD WILL BE
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

KASPER

Nearby

Coastal Flood Statements in Florida, 2015Every coastal flood statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.